Alert archive / California / Wind Advisories in 2017

Wind Advisory 26, NWS Hanford, CA

October 13, 2017

NWS Hanford, CA issued this wind advisory at Oct 13, 2017, 4:04 AM PDT. It took effect at Oct 14, 2017, 11:00 PM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2017, 4:04 AM PDT (11:04 UTC)
In effect from
Oct 14, 2017, 11:00 PM PDT
Expired
Oct 15, 2017, 5:00 PM PDT
In force
18 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

437 
WWUS76 KHNX 131104
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
404 AM PDT Fri Oct 13 2017

CAZ091-092-131915-
/O.NEW.KHNX.WI.Y.0026.171015T0600Z-171016T0000Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the city of Bakersfield
404 AM PDT Fri Oct 13 2017

...WIND ADVISORY IN EFFECT FROM 11 PM SATURDAY TO 5 PM PDT
SUNDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 11 PM Saturday to 5 PM PDT
Sunday.

* WINDS...Southeast 15 to 25 mph with gusts up to 40 mph.

* TIMING...Saturday night through Sunday afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are expected. Blowing dust may
  reduce visibilities and make driving dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ095-131915-
/O.NEW.KHNX.WI.Y.0026.171015T0600Z-171016T0000Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
404 AM PDT Fri Oct 13 2017

...WIND ADVISORY IN EFFECT FROM 11 PM SATURDAY TO 5 PM PDT
SUNDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 11 PM Saturday to 5 PM PDT
Sunday.

* WINDS...Southeast 20 to 30 mph with gusts up to 55 mph.

* TIMING...Saturday night through Sunday afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds 
this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

jdb/kd
7 follow-up statements
456 
WWUS76 KHNX 131927
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1227 PM PDT Fri Oct 13 2017

CAZ091-092-140500-
/O.CON.KHNX.WI.Y.0026.171015T0600Z-171016T0000Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the city of Bakersfield
1227 PM PDT Fri Oct 13 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM SATURDAY TO 5 PM
PDT SUNDAY...

* WINDS...Southeast 15 to 25 mph with gusts up to 40 mph.

* TIMING...Saturday night through Sunday afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. Blowing dust may 
  reduce visibilities and make driving dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ095-140500-
/O.CON.KHNX.WI.Y.0026.171015T0600Z-171016T0000Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
1227 PM PDT Fri Oct 13 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM SATURDAY TO 5 PM
PDT SUNDAY...

* WINDS...Southeast 20 to 30 mph with gusts up to 55 mph.

* TIMING...Saturday night through Sunday afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Riley
419 
WWUS76 KHNX 140437
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
937 PM PDT Fri Oct 13 2017

CAZ091-092-141245-
/O.CON.KHNX.WI.Y.0026.171015T0600Z-171016T0000Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the city of Bakersfield
937 PM PDT Fri Oct 13 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM SATURDAY TO 5 PM
PDT SUNDAY...

* WINDS...Southeast 15 to 25 mph with gusts up to 40 mph.

* TIMING...Saturday night through Sunday afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. Blowing dust may 
  reduce visibilities and make driving dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ095-141245-
/O.CON.KHNX.WI.Y.0026.171015T0600Z-171016T0000Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
937 PM PDT Fri Oct 13 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM SATURDAY TO 5 PM
PDT SUNDAY...

* WINDS...Southeast 20 to 30 mph with gusts up to 55 mph.

* TIMING...Saturday night through Sunday afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

DCH
696 
WWUS76 KHNX 141211
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
511 AM PDT Sat Oct 14 2017

CAZ091-092-142030-
/O.CON.KHNX.WI.Y.0026.171015T0600Z-171016T0000Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the city of Bakersfield
511 AM PDT Sat Oct 14 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM PDT SUNDAY...

* WINDS...Southeast 15 to 25 mph with gusts up to 40 mph.

* TIMING...Tonight through Sunday afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. Blowing dust may 
  reduce visibilities and make driving dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ095-142030-
/O.CON.KHNX.WI.Y.0026.171015T0600Z-171016T0000Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
511 AM PDT Sat Oct 14 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM PDT SUNDAY...

* WINDS...Southeast 20 to 30 mph with gusts up to 55 mph.

* TIMING...Tonight through Sunday afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
148 
WWUS76 KHNX 142020
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
120 PM PDT Sat Oct 14 2017

CAZ091-092-150430-
/O.CON.KHNX.WI.Y.0026.171015T0600Z-171016T0000Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the city of Bakersfield
120 PM PDT Sat Oct 14 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM PDT SUNDAY...

* WINDS...Southeast 15 to 25 mph with gusts up to 40 mph.

* TIMING...through Sunday afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. Blowing dust may 
  reduce visibilities and make driving dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ095-150430-
/O.CON.KHNX.WI.Y.0026.171015T0600Z-171016T0000Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
120 PM PDT Sat Oct 14 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM PDT SUNDAY...

* WINDS...Southeast 20 to 30 mph with gusts up to 55 mph.

* TIMING...through Sunday afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
201 
WWUS76 KHNX 150554
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1054 PM PDT Sat Oct 14 2017

CAZ091-092-151400-
/O.CON.KHNX.WI.Y.0026.171015T0600Z-171016T0000Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the city of Bakersfield
1054 PM PDT Sat Oct 14 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY...

* WINDS...Southeast 15 to 25 mph with gusts up to 40 mph.

* TIMING...through Sunday afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. Blowing dust may 
  reduce visibilities and make driving dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ095-151400-
/O.CON.KHNX.WI.Y.0026.171015T0600Z-171016T0000Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
1054 PM PDT Sat Oct 14 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY...

* WINDS...Southeast 20 to 30 mph with gusts up to 55 mph.

* TIMING...through Sunday afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
Dudley
480 
WWUS76 KHNX 151340
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
640 AM PDT Sun Oct 15 2017

CAZ091-092-160000-
/O.CON.KHNX.WI.Y.0026.000000T0000Z-171016T0000Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the city of Bakersfield
640 AM PDT Sun Oct 15 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...Southeast 10 to 20 mph with gusts up to 35 mph.

* TIMING...through this afternoon.

* IMPACTS...Strong winds may blow down limbs, and possibly power
  lines. Scattered power outages could occur. Blowing dust may 
  reduce visibilities and make driving dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ095-160000-
/O.CON.KHNX.WI.Y.0026.000000T0000Z-171016T0000Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
640 AM PDT Sun Oct 15 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...East 20 to 30 mph with gusts up to 45 mph.

* TIMING...through this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Molina
859 
WWUS76 KHNX 152357
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
457 PM PDT Sun Oct 15 2017

CAZ091-092-160100-
/O.EXP.KHNX.WI.Y.0026.000000T0000Z-171016T0000Z/
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the city of Bakersfield
457 PM PDT Sun Oct 15 2017

...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

Winds have diminished, so the wind advisory will be
allowed to expire.

$$

CAZ095-160100-
/O.EXP.KHNX.WI.Y.0026.000000T0000Z-171016T0000Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
457 PM PDT Sun Oct 15 2017

...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

The wind advisory will be allowed to expire. Some locally gusty 
winds will occur through this evening but are expected to remain 
below advisory criteria.

$$

BSO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 12, 3:59 PM PDT, 12 hours 5 minutes earlier.

Area forecast discussion, Oct 12, 3:59 PM PDT, 12 hours 5 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
359 PM PDT Thu Oct 12 2017

.SYNOPSIS...
Cooler than normal temperatures will continue through the end of
the week and will begin to trend higher by Sunday into the middle of
next week. Dry conditions will also prevail through the middle of
next week.

&&

.DISCUSSION...
Longwave troughing will remain over the western conus bringing
a continuation of cooler than normal temperatures for the central
California Interior through Saturday. An north to northwest flow
around the southern periphery of the trough will make it possible
for smoke and haze from the wildfires around Sonoma and Napa to be
transported into the San Joaquin Valley at times over the next
several days. Winds will also be breezy to gusty at the coastal
pass and Kern County mountain pass areas with the onshore flow.

Ridging will begin to move into the region by Saturday which will
begin to bring a switch to a more southwesterly flow. With the
ridging moving in temperatures will begin trending upward to above
normal by Sunday into the beginning of next week. Dry conditions
will also continue.

By the middle of next week a strong low over the Gulf of Alaska
will begin pushing southward into the Pacific Northwest. A strong
jet on the periphery of this system will bring gusty onshore
winds and cooler temperatures to California beginning Thursday
evening. A shortwave is progged to move over central California
which looks to increase clouds but with this initial system
moisture will be limited. As the main longwave trough moves
southward chances for precipitation and gusty winds will increase
for the area by Friday. Especially, the northern parts of our CWA
including the Yosemite National Park. It remains to be seen how
much moisture will be available for this system but there looks to
be a good bet for some precipitation with this system, especially
in the higher elevations. As time goes out we will begin to get a
better grasp of the details.

&&

.AVIATION...
Areas of MVFR visibilities due to smoke and haze can be expected
in the San Joaquin Valley...foothills and higher elevations of
the Sierra for at least the next 24 hours. Otherwise...VFR
conditions will prevail elsewhere across the central California
Interior.

&&

.AIR QUALITY ISSUES...
Please see SFOAQAHNX for an Air Quality Alert

None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
NONE.
&&

public...Andersen
avn/fw...DCH
synopsis...Andersen

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 4:03 AM PDTFire Weather WatchHNX9 hr
Oct 13, 12:38 PM PDTRed Flag WarningHNX53 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.